Facebook Pixel
EmpowHER Guest


By Anonymous April 22, 2017 - 6:20am
Rate This

I had sex with my boyfriend on 30th March which is 2 days after I finished my period. I took the emergency pill the next day and had my period on 14th April which is a week earlier than my monthly period. The period lasted for 3 days only. I took 2 pregnancy test and the result is negative. However I'm feeling nausea and had cramp for sometimes now. Is it normal?

Add a Comment1 Comments


Hi, Anon.

Thank you for your post.

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours, so the risk is very small. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 3-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If you don’t get your next period within a week of its expected date, a pregnancy test may be necessary although the risk is low. It can cause your period to be early or late, have a lighter or heavier flow.


April 22, 2017 - 6:24am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!